Oklahoma, 2011Damaging Winds in Oklahoma, July 2, 2011
July 2, 2011 · NWS OUN · 3 events in 2 counties and zones
The summertime ridge of high pressure was in full force over Oklahoma. Hot temperatures near or exceeding 100 degrees allowed for thunderstorms to develop during the mid to late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The summertime ridge of high pressure was in full force over Oklahoma. Hot temperatures near or exceeding 100 degrees allowed for thunderstorms to develop during the mid to late afternoon hours. Gusty winds and brief heavy, but beneficial rainfall were the main threats. Some of the gusts exceeded 60 mph, with some minor damage reported. The thunderstorms weakened and dissipated with the loss of daytime heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 12:58 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 2, 12:58 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CDT SAT JUL 2 2011
.DISCUSSION...
LITTLE CHANGE IS EXPECTED OVER THE NEXT WEEK. THE VERY HOT AIR MASS
WILL MAINTAIN ITSELF THROUGH NEXT WEEK. THE ONLY BREAK TO THIS MAY
COME WITH A WEAK BOUNDARY FROM THE NORTH ON THURSDAY OR FRIDAY IN
NORTHERN OKLAHOMA WHICH WOULD BE OPEN TO PREVAILING WIND FROM THE
NORTHWEST. OTHERWISE, THE UPPER RIDE WILL BE A REFLECTION OF THE
HEAT. LATE DAY SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE
MOST DAYS IN THE VERY HOT AND MODERATELY HUMID AIR MASS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 99 73 100 / 10 10 10 10
HOBART OK 74 103 72 102 / 10 10 10 10
WICHITA FALLS TX 77 103 74 103 / 10 10 10 10
GAGE OK 70 100 69 101 / 10 10 10 10
PONCA CITY OK 76 99 74 99 / 20 20 10 20
DURANT OK 75 99 75 99 / 10 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/09
Hazardous weather outlook, Jul 2, 2:45 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT SAT JUL 2 2011
OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
345 PM CDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS NORTHERN AND WESTERN
OKLAHOMA...WITH MORE ISOLATED ACTIVITY POSSIBLE OVER CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MODEST INSTABILITY AND
WEAK VERTICAL WIND PROFILES WILL LIMIT THE ABILITY OF STORMS TO
ORGANIZE. HOWEVER...A LAYER OF RELATIVELY HOT AND DRY AIR NEAR THE
SURFACE WILL PROVIDE AN ENVIRONMENT THAT COULD RESULT IN STRONG WIND
GUSTS...WITH MANY STORMS CAPABLE OF 30 TO 45 MPH GUSTS. CLOUD TO
GROUND LIGHTNING WILL ALSO BE A CONCERN.
MOST OF THE THUNDERSTORM ACTIVITY WILL END THIS EVENING SHORTLY
AFTER SUNSET. HOWEVER... A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT IN PARTS OF NORTHERN
OKLAHOMA NEAR A FRONT THAT EXTENDS ACROSS PORTIONS OF CENTRAL AND
SOUTHERN KANSAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL CONTINUE TODAY...WITH HEAT INDEX VALUES RANGING
FROM THE UPPER 90S TO 105. THIS WILL CONTINUE TO CAUSE HEAT STRESS
FOR PEOPLE AND ANIMALS...ESPECIALLY DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF
OKLAHOMA ON SUNDAY...MONDAY...AND WEDNESDAY. HOWEVER... ISOLATED
STORMS WILL BE POSSIBLE EVERY AFTERNOON AND EARLY EVENING THROUGH
THE MIDDLE OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.
HEAT INDEX VALUES WILL GENERALLY RANGE BETWEEN THE UPPER 90S AND
105. USE CAUTION TO AVOID HEAT STRESS... AND MONITOR INFORMATION
FROM THE NATIONAL WEATHER SERVICE AND PUBLIC OFFICIALS.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES EACH
AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.In the hours before
Special weather statement, Jul 2, 2:44 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT SAT JUL 2 2011
OKZ007-012-022115-
GARFIELD OK-GRANT OK-
344 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.
AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
GARBER...MOVING NORTH AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED 6
MILES SOUTH OF LAMONT. OTHER STORMS WERE ALSO DEVELOPING IN THE AREA
THAT COULD BECOME STRONG.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
CLOUD TO GROUND LIGHTNING...
LAT...LON 3669 9805 3670 9748 3640 9749 3641 9804
MAXWELL
Special weather statement, Jul 2, 3:10 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT JUL 2 2011
OKZ006>008-012-013-022130-
GARFIELD OK-NOBLE OK-KAY OK-ALFALFA OK-GRANT OK-
410 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...
GRANT...KAY AND NOBLE COUNTIES.
AT 407 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
NORTH-CENTRAL OKLAHOMA AND EXTREME SOUTHERN KANSAS...VERY LITTLE
MOVEMENT WILL OCCUR BUT MOST WILL DRIFT SLOWLY NORTH. THE STRONGEST
STORMS WERE LOCATED JUST NORTHWEST OF BURLINGTON...EAST OF
RENFROW... AND BETWEEN GARBER AND BILLINGS. ALONG WITH HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS WILL OCCUR.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9727 3630 9731 3628 9793 3700 9852
Special weather statement, Jul 2, 3:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SAT JUL 2 2011
OKZ005>008-012-013-022145-
GARFIELD OK-NOBLE OK-WOODS OK-KAY OK-ALFALFA OK-GRANT OK-
434 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...
GRANT...KAY...NOBLE AND WOODS COUNTIES.
AT 432 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE SEEN ACROSS
NORTH-CENTRAL OKLAHOMA...GENERALLY MOVING NORTH AND EAST AT 5 MPH.
THE STRONGEST STORMS WERE LOCATED JUST WEST OF BURLINGTON...JUST
EAST OF ENID TO NEAR BILLINGS...AND FROM NEAR DEER CREEK TO BRAMAN
AND ARKANSAS CITY.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9694 3637 9720 3625 9769 3699 9886
Special weather statement, Jul 2, 3:51 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT SAT JUL 2 2011
OKZ007-008-012-013-022215-
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
451 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND
NOBLE COUNTIES.
AT 449 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ACROSS
NORTH-CENTRAL OKLAHOMA...GENERALLY MOVING NORTH AND EAST AT 5 MPH.
THE STRONGEST STORMS WERE NEAR THE KANSAS BORDER NORTH OF BRAMAN TO
NEAR CHILOCCO. OTHER STRONG STORMS WERE LOCATED ON THE EASTERN SIDES
OF ENID OVER TOWARD BILLINGS AND RED ROCK.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3669 9701 3670 9704 3669 9706 3663 9705
3626 9729 3655 9770 3700 9753 3700 9682Special weather statement, Jul 2, 4:06 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT SAT JUL 2 2011
OKZ012-022230-
GARFIELD OK-
506 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EASTERN SIDES
OF ENID AND ALSO BRECKENRIDGE...MOVEMENT WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3659 9780 3648 9758 3631 9773 3640 9792
Special weather statement, Jul 2, 4:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SAT JUL 2 2011
OKZ027-039-022230-
GRADY OK-STEPHENS OK-
507 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND STEPHENS COUNTIES.
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
BRAY...MOVING NORTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3475 9786 3464 9764 3447 9779 3456 9798
Thunderstorm Wind, Garfield
- When
- July 2, 4:30 PM CST
- Where
- Garfield County, 2 mi ENE of North Enid
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.451, -97.837
A one-mile stretch of power poles were snapped between Breckenridge and Phillips roads, north of North 30th Street. Monetary damage estimates were not available.
Thunderstorm Wind, Garfield
- When
- July 2, 4:30 PM CST
- Where
- Garfield County, 0.63 mi NNW of North Enid
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.449, -97.873
The wind gust was measured near the intersection of US-81 and Phillips Road. Numerous trees and fences were blown down. The roof of a roof was also blown off of a barn. Monetary damages were estimated.
Thunderstorm Wind, Kay
- When
- July 2, 4:34 PM CST
- Where
- Kay County, 7 mi N of Newkirk
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.981, -97.060
A fireworks stand was blown over. A person working inside was briefly trapped in the debris, but escaped unharmed. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 2, 2011$134,000 · 2 in hail · 74 events
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Flash Flooding and Flooding in Indiana, July 2 to 3, 2011$162,000 · 61 kt wind · 18 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315202, 315205, 315213.